MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient had a low flow and pump stop overnight.It was unclear as to why this happened.There was initial concern that it was due to the system monitor.The event log captured the pump stop that was reported on (b)(6) at 01:08 while using the power module.It appeared that the pump stop button was pressed on the monitor that resulted in the brief 2 second pump stop.The log showed "intentional pump stop." no other unusual events were noted in the log.The patient's left ventricular assist device (lvad) console screen was glitched and the customer was unable to touch the screen without the lvad alarming.The patient switched to battery power and were still flowing on the system controller.The customer unplugged the current console, but it did not resolve the issue.The patient was still inpatient.It was unknown if the system monitor was rebooted before use.No products would be returned.Log files showed that the low flow alarms were secondary to pump being stopped.The patient had no further low flow alarms.The patient was asymptomatic at the time of low flows.The patient did not touch anything on the monitor.
 
Additional Manufacturer Narrative
Section d4: serial number and primary udi corrected.Section d5: operator of device corrected.Sections h5 and h8: corrected for reusable medical device.Section h6: medical device problem code corrected.Manufacturer's investigation conclusion: the reported event of a pump stop was confirmed via the submitted log files; however, the reported event of the a glitched system monitor screen was not confirmed.The system monitor, serial (b)(6), was not returned for analysis.Data from the reported event date of 12feb2025 in the submitted controller event log file was reviewed.On (b)(6)2025 at 01:08:36 while connected to the power module, there was a brief pump stop that lasted two seconds due to an intentional pump stop.The pump returned above the low-speed limit without issue for the remainder of the log file.There were no notable alarms active in the log file.There were no photos or additional documents provided.Per the provided information, the root cause for the pump stop was unintentionally hitting the intentional pump stop button on the monitor while it was glitched.A root cause for the reported glitched monitor was not conclusively determined through this analysis.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The device history records were reviewed were reviewed and showed no deviations from manufacturing or qa specifications.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate 3 instructions for use section 4-¿system monitor¿ explains how to properly interpret and troubleshoot system monitor communication issues and error messages.Heartmate 3 instructions for use section 4-¿system monitor¿ and heartmate 3 patient handbook section 6-¿caring for the equipment¿ explain how to properly handle the monitor to prevent damage.The device is included in the system monitor atypical screen behavior advisory issued by abbott on 08 may 2024.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21508103
Report Number2916596-2025-01162
Device Sequence Number4501518
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142(11)200501
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age32 YR
Patient SexMale
Patient Weight102 KG
Patient EthnicityHispanic
Patient RaceWhite